Tennessee, 2006High Wind and Strong Wind in Tennessee, December 1, 2006
December 1, 2006 · NWS MRX · 35 events in 30 counties and zones
A strong cold front tracked through the region bringing high non-thunderstorm winds across east Tennessee.
Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $660,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front tracked through the region bringing high non-thunderstorm winds across east Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 30, 9:30 PM EST, 6 hours 30 minutes earlier.
Area forecast discussion, Nov 30, 9:30 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 PM EST THU NOV 30 2006
.DISCUSSION...HAVING A BIT OF A PROBLEM WITH NEAR TERM FORECAST.
SKIES HAVE BECOME PARTLY CLOUDY. VALLEY WINDS HAVE DECOUPLED. FOG
HAS FORMED IN SOME AREAS AND MIN TEMPS HAVE BEEN REACHED OR
EXCEEDED. DEEPENING LOW PRESSURE MOVING NE ACROSS W TN. AREA VWPS
INDICATE STRONG WIND FIELDS ARE GETTING UNDERWAY. PIREPS INDICATE LLWS
AT CHA AND EXPECT CONDITIONS ARE EVEN WORSE AT TYS/TRI. CLOUDS WILL
RETURN AND WAA SHOULD BRING TEMPS/DPS BACK UP AS FRONT APPROACHES.
CONFIDENCE IS HIGH FOR WIND WARNING IN MNTS. EXPANDED WIND ADVISORY
TO INCLUDE ALL OF MRX CWA WITH HIGHEST VALLEY WINDS EXPECTED AROUOND
MID MORNING. CHANCE OF THUNDERSTORMS FOR TONIGHT VERY LOW. DAMAGING
WINDS ARE A GOOD POSSIBILITY WITH ANY CONVECTIVE DOWNDRAFT. SON
PREVIOUS DISCUSSION:
SHORT TERM...(TONIGHT THROUGH SATURDAY)...A VERY STRONG COLD FRONT
CURRENTLY MOVING INTO THE LOWER MISSISSIPPI VALLEY WILL RAPIDLY MOVE
THROUGH THE REGION AROUND DAYBREAK TOMORROW. INSTABILITIES ARE A
LITTLE WEAK WITH THIS SYSTEM...HOWEVER WITH THE RAPID MOVEMENT OF
THE FRONT THE SHOWERS THAT DEVELOP ALONG THE FRONT WILL HAVE THE
POTENTIAL FOR SOME STRONG WINDS. A HIGH WIND WARNING HAS BEEN ISSUED
FOR THE HIGHER ELEVATIONS OF THE APPALACHIAN CHAIN WITH WIND
ADVISORIES FOR AREAS WITH ELEVATIONS ABOVE 2500 FEET. WINDS EVEN IN
THE VALLEY LOCATIONS WILL APPROACH ADVISORY LEVELS AND AN ADVISORY
MAY BE NEEDED FOR THOSE LOCATIONS IF THIS SYSTEM CONTINUES TO
AMPLIFY.
PRECIPITATION PROBABILITIES BASICALLY WILL BE AROUND 100 PERCENT
TONIGHT BUT DROP OF RAPIDLY DURING THE DAY TOMORROW AS THE FRONT
RAPIDLY EXITS THE REGION.
THE OTHER BIG ISSUE WITH THIS SYSTEM IS THE TEMPERATURES. WITH THE
POSSIBLE EXCEPTION OF NE TENNESSEE AND SW VIRGINIA...THE CALENDAR DAY HIGH
BASICALLY WILL BE THE MIDNIGHT TEMPERATURE AND THE DAYTIME HIGH
WILL BE AROUND THE OVERNIGHT LOW OCCURRING AROUND DAYBREAK...TRICKY
FORECASTING.
THE WINDS WILL BEGIN TO DROP OFF TOMORROW AFTERNOON AND RETURN TO
SOMEWHAT NORMAL LEVELS BY FRIDAY NIGHT. SATURDAY WILL BE COOL BUT
BASICALLY A SUNNY DAY.
LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...WEATHER SHOULD BE
PRETTY QUIET FOR MOST OF THIS PERIOD. 12Z GFS/GFX FOR NEXT THURSDAY
NOW SHOWING FARTHER SOUTH EXTENT OF DEEPER MOISTURE...AND POPS HAVE
INCREASED DRAMATICALLY AS WELL. DUE TO THE FACT THAT THIS IS A
FAIRLY SMALL FEATURE MANY DAYS AWAY AND IT HAS JUST POPPED UP IN THE
MODEL...AM OPTING TO KEEP FORECAST DRY AT THIS POINT. HOWEVER...AT
144 HOURS MOST 00Z MODELS WERE IN RELATIVELY GOOD AGREEMENT WITH THE
PLACEMENT OF THIS SHORTWAVE AS IT WAS MOVING THROUGH THE NORTHERN
ROCKIES.
GFS MODEL MAY BE OVER AMPLIFIED WHEN COMPARING WITH ENSEMBLES AND
OTHER MODELS SUNDAY/MONDAY TIME FRAME...THEREFORE HAVE WARMED UP
HIGH TEMPS EARLY NEXT WEEK ABOVE GUIDANCE. ALSO...ONLY PRECIP
MENTIONED IN EXTENDE ARE FLURRIES SUNDAY NIGHT IN TN MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 47 50 33 55 / 100 60 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 51 52 31 53 / 100 60 10 0
OAK RIDGE, TN 47 49 31 52 / 100 60 10 0
TRI CITIES AIRPORT, TN 51 58 28 50 / 100 70 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
CHEROKEE...AND CLAY.
TN...WIND ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...CLAIBORNE...EAST
POLK...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
JEFFERSON...KNOX...LOUDON...MARION...MCMINN...MEIGS...
MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
RHEA...ROANE...SCOTT TN...SEQUATCHIE...SULLIVAN...UNION...
WASHINGTON TN...AND WEST POLK.
HIGH WIND WARNING UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...JOHNSON...
SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
GREENE...SOUTHEAST MONROE...AND UNICOI.
VA...WIND ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES: LEE...
RUSSELL...SCOTT...WASHINGTON...AND WISE.
&&
HW/GMHazardous weather outlook, Nov 30, 5:01 AM EST, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
501 AM EST THU NOV 30 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-011100-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
501 AM EST (401 AM CST) THU NOV 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL PUSH INTO THE SOUTHERN APPALACHIANS REGION
TONIGHT...BRINGING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO
THE AREA T0NIGHT. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING
WIND AND HAIL POSSIBLE TONIGHT. BREEZY TO WINDY CONDITIONS ARE ALSO
EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO
FRIDAY MORNING. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WIND
AND HAIL POSSIBLE FRIDAY MORNING. THE RISK FOR SEVERE WEATHER
DIMINISHES BY FRIDAY AFTERNOON...AS THE FRONT MOVES EAST OF THE
AREA. BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY NIGHT...AND INTO FRIDAY
MORNING.
GH
High Wind, Morgan
- When
- December 1, 4:00 AM EST to 5:00 AM EST
- Where
- Morgan forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.135, -84.649 (the zone’s center; the record gives no point)
Around 30 trees down countywide.
Strong Wind, Sequatchie
- When
- December 1, 5:00 AM EST to 6:00 AM EST
- Where
- Sequatchie forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.371, -85.411 (the zone’s center; the record gives no point)
A few trees and powerlines down countywide.
High Wind, Roane
- When
- December 1, 5:15 AM EST to 6:15 AM EST
- Where
- Roane forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 35.848, -84.523 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide.
High Wind, Scott
- When
- December 1, 6:00 AM EST to 7:00 AM EST
- Where
- Scott forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 36.429, -84.503 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide.
Strong Wind, Rhea
- When
- December 1, 7:00 AM EST to 8:00 AM EST
- Where
- Rhea forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.609, -84.924 (the zone’s center; the record gives no point)
A few trees down countywide.
Strong Wind, Hamilton
- When
- December 1, 7:00 AM EST to 8:00 AM EST
- Where
- Hamilton forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.181, -85.165 (the zone’s center; the record gives no point)
A few trees down countywide.
High Wind, Union
- When
- December 1, 7:00 AM EST to 8:00 AM EST
- Where
- Union forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 36.288, -83.837 (the zone’s center; the record gives no point)
Numerous trees and powerlines countywide. Several signs from business were damaged in Maynardville.
Strong Wind, Northwest Blount
- When
- December 1, 7:10 AM EST to 7:45 AM EST
- Where
- Northwest Blount forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $5,000
- Reported by
- Official NWS Observations
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Wind gusted to 47 knots (54 mph) at McGee-Tyson Airport.
High Wind, Claiborne
- When
- December 1, 7:15 AM EST to 7:30 AM EST
- Where
- Claiborne forecast zone
- Measured
- 67 kt (77 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.486, -83.660 (the zone’s center; the record gives no point)
Estimated wind gust at 67 knots (77 mph).
Strong Wind, Knox
- When
- December 1, 7:15 AM EST to 8:00 AM EST
- Where
- Knox forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS
- Coordinates
- 35.993, -83.937 (the zone’s center; the record gives no point)
Measured wind gust to 47 knots (54 mph) at the Sharps Ridge Fire Tower.
High Wind, Hawkins
- When
- December 1, 7:30 AM EST to 8:30 AM EST
- Where
- Hawkins forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.441, -82.945 (the zone’s center; the record gives no point)
Numerous trees down countywide.
High Wind, Loudon
- When
- December 1, 7:30 AM EST to 8:30 AM EST
- Where
- Loudon forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.735, -84.312 (the zone’s center; the record gives no point)
Numerous trees down countywide.
High Wind, Hancock
- When
- December 1, 7:30 AM EST to 8:30 AM EST
- Where
- Hancock forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.524, -83.222 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide.
Strong Wind, Meigs
- When
- December 1, 7:30 AM EST to 8:30 AM EST
- Where
- Meigs forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.513, -84.813 (the zone’s center; the record gives no point)
A few trees down countywide.
Strong Wind, McMinn
- When
- December 1, 7:30 AM EST to 8:30 AM EST
- Where
- McMinn forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.425, -84.617 (the zone’s center; the record gives no point)
Several trees down countywide.
High Wind, Claiborne
- When
- December 1, 7:45 AM EST to 8:15 AM EST
- Where
- Claiborne forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 36.486, -83.660 (the zone’s center; the record gives no point)
High wind took a section of roof off the Tazewell Motor Lodge in Tazewell.
High Wind, North Sevier
- When
- December 1, 8:00 AM EST to 9:00 AM EST
- Where
- North Sevier forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide. A small aluminum building in Sevierville was destroyed.
High Wind, Sevier/Smoky Mountains
- When
- December 1, 8:00 AM EST to 9:00 AM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide.
High Wind, Southeast Monroe
- When
- December 1, 8:00 AM EST to 9:00 AM EST
- Where
- Southeast Monroe forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.443, -84.253 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide.
Strong Wind, Northwest Monroe
- When
- December 1, 8:00 AM EST to 9:00 AM EST
- Where
- Northwest Monroe forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.443, -84.253 (the zone’s center; the record gives no point)
Several trees and powerlines down.
High Wind, Hawkins
- When
- December 1, 8:00 AM EST to 9:00 AM EST
- Where
- Hawkins forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.441, -82.945 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide.
High Wind, Jefferson
- When
- December 1, 8:00 AM EST to 9:00 AM EST
- Where
- Jefferson forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.051, -83.446 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide.
High Wind, Knox
- When
- December 1, 8:00 AM EST to 9:00 AM EST
- Where
- Knox forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 35.993, -83.937 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide. More than 40,000 Knoxville Utilities Board customers lost power. Estimated wind gusts of 56 mph at Downtown Market Square in Knoxville.
Strong Wind, Bradley
- When
- December 1, 8:00 AM EST to 9:00 AM EST
- Where
- Bradley forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.154, -84.860 (the zone’s center; the record gives no point)
A few trees and powerlines down countywide.
High Wind, Hancock
- When
- December 1, 8:00 AM EST to 9:00 AM EST
- Where
- Hancock forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.524, -83.222 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide.
High Wind, Northwest Blount
- When
- December 1, 8:15 AM EST to 9:15 AM EST
- Where
- Northwest Blount forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide. Estimated 70 mph gust on the roof of Blount Memorial Hospital in Maryville.
High Wind, Blount/Smoky Mountains
- When
- December 1, 8:15 AM EST to 9:15 AM EST
- Where
- Blount/Smoky Mountains forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Numerous trees were blown down. Porches on three buildings were damaged.
High Wind, Hamblen
- When
- December 1, 8:30 AM EST to 9:30 AM EST
- Where
- Hamblen forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.217, -83.267 (the zone’s center; the record gives no point)
Scattered trees and powerlines down countywide.
High Wind, Anderson
- When
- December 1, 9:00 AM EST to 10:00 AM EST
- Where
- Anderson forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Other Federal Agency
- Coordinates
- 36.118, -84.198 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide. Estimated wind gusts to 60 mph at Buffalo Mountain. Many carports, awnings and signs were damaged.
High Wind, Grainger
- When
- December 1, 10:00 AM EST to 11:00 AM EST
- Where
- Grainger forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 36.276, -83.510 (the zone’s center; the record gives no point)
Numerous trees down along Highway 92.
High Wind, Northwest Greene
- When
- December 1, 11:30 AM EST to 12:30 PM EST
- Where
- Northwest Greene forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Numerous trees down countywide.
High Wind, Southeast Greene
- When
- December 1, 11:30 AM EST to 12:30 PM EST
- Where
- Southeast Greene forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Numerous trees down countywide.
High Wind, Sullivan
- When
- December 1, 12:00 PM EST to 1:00 PM EST
- Where
- Sullivan forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 36.513, -82.304 (the zone’s center; the record gives no point)
Numerous trees and powerlines down countywide. A section of roof on a home in Kingsport was damaged.
High Wind, Washington
- When
- December 1, 12:00 PM EST to 1:00 PM EST
- Where
- Washington forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 36.293, -82.497 (the zone’s center; the record gives no point)
Numerous trees down countywide.
High Wind, Unicoi
- When
- December 1, 12:00 PM EST to 1:00 PM EST
- Where
- Unicoi forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.111, -82.432 (the zone’s center; the record gives no point)
Numerous trees down countywide.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, December 1, 20061 death · 7 injured · $10 million · 23 events
- Tornado and Flash Flood in Pennsylvania, December 1, 20061 death · $2.2 million · F1 · 25 events
- Tornadoes and Damaging Winds in Pennsylvania, December 1, 20065 injured · $1.1 million · F2 · 14 events
- Winter Weather in Texas, December 1, 20061 death · 7 injured · $30,000 · 2 events
- High Wind in Pennsylvania, December 1, 20061 death · $10,000 · 71 kt wind · 36 events
- Damaging Winds and High Wind in New York, December 1, 20061 death · 67 kt wind · 21 events
- Winter Storm in Missouri, December 1, 2006$7.8 million · 29 events
- Blizzard in Wisconsin, December 1, 20061 death · 3 events
- Winter Storm in Illinois, December 1, 2006$4.5 million · 17 events
- Drought in Oklahoma, December 1 to 31, 2006$1.0 million · 42 events
- Tornado and Hail in Pennsylvania, December 1, 2006$645,000 · F1 · 27 events
- High Wind in Ohio, December 1, 20063 injured · $401,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8234, 6881, 8236, 8241, 6884, 6885, 8658, 8255, 6887, 8256, 6889, 6890, 6893, 8618, 8621, 8653, 6898, 6899, 6900, 6905, 6907, 6909, 6912, 6914, 6915, 7765, 8657, 7783, 7784, 7786, 7787, 7788, 7789, 7790, 7792.